MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-10
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a ped2 pipeline failed to open in the distal section.5 x 10 pipeline was delivered through the phenom 27 out into the left m1.It was unsheathed but would not open.It was resheathed, redeployed pulled back close to the designated landing zone, and pushed out halfway.The midsection opened, but not the distal portion even after a fair amount of manipulation.The pipeline was not placed in a bend.More than 50% had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.The pipeline was resheathed and removed from the patient with the microcatheter.The devices were prepared according to the instructions for use (ifu).The catheter was flushed as indicated in the ifu.  the patient was being treated for an unruptured, amorphous aneurysm in the left pcom region.The max diameter was 6mm and the neck diameter was 3mm.The distal landing zone was 4.48mm and the proximal landing zone was 3.8mm.Vessel tortuosity was moderate.The access vessel was the left internal carotid artery (ica) with an access diameter over 5mm proximally.No patient symptosm or complications were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the 5x10 pipeline got stuck in the original phenom 027 when it was being withdrawn from the patient close to the proximal end of the catheter.So, a second phenom was opened for the second device.The pipeline was resheathed twice and manipulated by pushing the system forward, releasing forward tension¿all the usual ¿tricks¿, nothing worked.The distal end never opened.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19516876
Report Number2029214-2024-01070
Device Sequence Number8252168
Product Code OUT
UDI-Device Identifier00763000284671
UDI-Public00763000284671
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberPED2-500-10
Device Catalogue NumberPED2-500-10
Device Lot NumberB553375
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/03/2024
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale